Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

My neurologist first prescribed me levetiracetam (Keppra) after I had my first and so far, only one grand mal seizure. The seizure was caused by non-cancerous brain tumor they managed to remove surgically. It’s been 5 months since I had the surgery, and I can’t really be sure if this is one of the consequences of the surgery or my current medications, but I’m feeling really drowsy and somehow out of balance.

Like I said, I’m currently on 750 mg levetiracetam twice daily and the blood pressure medication I was on before the surgery, so could levetiracetam be the reason why I feel this drowsiness?

Loading...

Hello,

my good friend is on levetiracetam for several years now and she is so far seizure free despite her being diagnosed with epilepsy. But one of the most noticeable side effects she has from levetiracetam is her being unsteady when walking, together with drowsiness and like she says - she simply feels tired all the time.

Since you were prescribed levetiracetam before your surgery, chances are your neurologist will relatively soon re-evaluate if you still need this medication.

Reply

Loading...


Hi, thanks for replying! I had a checkup with my neurologist and he is still keeping me on Keppra, but he lowered the dosage to 250 mg twice daily and added Lamictal. I still do feel drowsy and unsteady, but much less than when I was on 750 mg and thankfully, so far I didn't have another seizure. My neurologist's plan is to get me off Keppra completely and see if Lamictal alone will be enough for me to continue to be seizure free. If this doesn't work out, then instead back on Keppra he'll prescribe me newer anti seizure medication Vimpat - but it's still a long way to that point.
Reply

Loading...


Im not sure how old u are but a 70 year old I know wasn't able to walk anyone after she started this med and then used a wheel chair. Now two years later is laying in a bed in a nursing home so I would say getting off this med would be anyone best bet!
Reply

Loading...